| Catalog Number |
PSC054-B |
| Medical Device Problem Codes |
Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/25/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system 5max reperfusion catheter (5max) strain relief was offset approximately 1.0 cm from the hub.The strain relief was unwound by a penumbra investigator and the catheter shaft was observed to be kinked approximately 2.5 cm from the hub.The 5max was fractured approximately 65.0 cm from the hub.There was no visible damage to the packaging hoop.Conclusions: evaluation of the returned device revealed the 5max was kinked under the strain relief and fractured in the proximal shaft.This type of damage typically occurs due to improper handling during preparation.If the 5max is manipulated forcefully at extreme angles during removal from the packaging hoop, damage such as this may occur.There was no visible damage to the packaging hoop.Penumbra catheters are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system 5max reperfusion catheter (5max) plastic cover was broken upon removal from the packaging.The broken 5max was found prior to use and was not used for the procedure.The procedure was completed using a new 5max.